Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
aturgyl

accutane and triglycerides

Recommended Posts

I started using accutane with 3 caps/day (60mg), and after a month my triglycerides level raised to 230 (it was ~120)..

then my derm dropped to 1 cap a day and my another doc said I should use Sinvastatin to lower trliglycerides level.. then for 1 month I took 1cap accutane and 1cap sinvastatin.. but wonder what? my triglycerides level raised again a bit: 233 !!

she(the derm) gave me another month with 1cap/day and said I should contact another doc to see if he could lower my triglycerides.. if it keeps high, she'll cancel my accutane treatment..

has anyone here been through this? is 233 really dangerous to me? she seems to be afraid..

Share this post


Link to post
Share on other sites

Most derms are comfortable with it getting higher than that, sounds like your derm is pretty conservative. A 3 point gain isn't really statistically significant anyway, that's basically leveled out.

Share this post


Link to post
Share on other sites

she said my body, at my age, might not handle this amount of fats very well... BTW, I'm 25.. not too young, I think.

Share this post


Link to post
Share on other sites

Yeh i was 31 during my last course and my triglycerides were around 200 ( yes i know that's high) at the start and rose higher than yours during the course. They returned to baseline afterwards (actually a bit lower since i lost a lot of weight on the course and watched my diet) with no issues and she said she wouldn't put me on a lipid drug unless they got higher.

Share this post


Link to post
Share on other sites

233 really isn't that high. Your derm is definitely ultra-conservative. Most derms start worrying when it exceed 350, and start making changes to the treatment regime at around 500.

Anyway, you can help lower ur level by eating a low fat diet, and reduce the side effects of high tg level by doing more cardiovascular exercise. I wouldn't worry about it too much, though

Share this post


Link to post
Share on other sites

My numbers were high to begin with, ~200. They rose after the first month, to about 230, then the 2nd month to 250. My derm then put me on a lipid drug on the 3rd month & kept my tane dosage @ 40mg for the third month. I remember being so mad & frustrated that she wouldnt raise my dosage. The lipid drug worked to slighly lower my numbers back down to about 210. Try eating oatmeal every day and get 25grams of soy protein a day to help lower your cholesterol...also...are you fasting before you take your bloodwork?? My derm made me fast for 12 hrs b4 the test to make sure the results were accurate. good luck.

Share this post


Link to post
Share on other sites

what lipid drug did you use? can u remember? the one I used (Sinvastatine) isn't specific for triglycerids.. and yes, I'm fasting before the exam as they wouldn't even LET me do it if I wasn't

thanx for your comment

Share this post


Link to post
Share on other sites

what lipid drug did you use? can u remember? the one I used (Sinvastatine) isn't specific for triglycerids.. and yes, I'm fasting before the exam as they wouldn't even LET me do it if I wasn't

thanx for your comment

it was called Zocor. No side effects, no drug interactions.....just cant drink grapefruit juice....strange, huh?? Maybe your derm can switch you to a lipid lowering drug.

Share this post


Link to post
Share on other sites

yeah Wasabi, it is Simvastatin.. I didn't know how it was spelled in english :P

but then, do you know why triglycerides level raises with accutane? is it because isotretinoin is being toxic to my liver ?

Share this post


Link to post
Share on other sites

mine went really high too...i'm canadian so here we go by the norm is 1.7 mine went up to 4.7...my derm wasnt concerned just told me to watch my diet thats all

Share this post


Link to post
Share on other sites

I didn't have any starting levels to base my increases off from.

I can't remember month by month what my triglyceride levels rose to (it's all in the archives), but during the last month of treatment (4 of 5 months), mine rose to 594 and I was taking 120mg Accutane daily but my derm allowed me to finish my course. After ending Accutane and being off for 3 months, my triglycerides are back at 175 (a little high, but not overly bad).

It depends on the doctor and how conservative their approach is. Here's an example of the varying opinions of derms when it comes to increased triglyceride levels and when to stop Accutane treatment....

http://dermatology.cdlib.org/rxderm-archiv...e-triglycerides

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×